Why do I feel burning sensation and pain in stomach?
Q: I am a 45 years old man having pain and burning sensation in my stomach. I am having hyperacidity, gas formation and cannot tolerate spicy food and some items like potato, rice, milk etc. My digestion is very slow too. I am taking Nebicard - 5 and Franxit for the last year for high blood pressure and depression. I have tried homeopathy and ayurvedic medicines but it gave no relief. Please advise.
A:The first step should be to diagnose the cause of hyperacidity whether it is due to reflux oesophagitis or H. pylori infection (often missed) or even a malfunctioning gall bladder. With regard to high blood pressure drugs belonging to the beta-blocker class such as nebivolol (Nebicard) should not be the first option in sexually active males because of their potential adverse effect on sexual function and risk of developing diabetes. The first line therapy in young males should be enalapril (sold as Envas) 5-10 mg 1-2 times daily as required. Franxit contains two drugs: flupenthixol 0.5 mg, melitracen 10 mg and is being promoted for all sorts of depressive ailments. The product was first discovered by a company in Denmark but never allowed to be sold in that country due to problems of efficacy and safety. It has a number of side effects such as nervous system disturbances including extrapyramidal symptoms (uncontrollable involuntary neck stiffness), neuroleptic malignant syndrome (serious disorder), dry mouth, blurred vision, blood dyscrasias, acute dystonias and dyskinesia (involuntary movement of muscles), Parkinsonism, hyperprolactinaemia, ECG abnormality (QT prolongation on ECG), respiratory depression, nasal stuffiness, rash, photosensitivity, diabetes, impaired temperature regulation, convulsions, breathlessness, hyperhidrosis (increased sweating), male sexual dysfunction, gynaecomastia (enlargement of the male breast), muscle pain (myalgia), abnormal liver function tests, fatigue, agranulocytosis (lack of white cells), jaundice, suicidal ideation and attempted suicides. These side effects may be seen in some, not all, patients. Have you tried yoga for depression?